Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Paducah, KY

May 8, 2015Johnson County, Pope County, Saline County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at May 8, 2015, 2:28 PM CDT for Johnson County, Pope County, Saline County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2015, 2:28 PM CDT (19:28 UTC)
Expired
May 8, 2015, 3:00 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, IL, Pope County, IL, Saline County, IL

The radar

The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:28 PM CDT, 2 hours earlier.

Area forecast discussion, May 8, 12:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1228 PM CDT FRI MAY 8 2015

.UPDATE...
ISSUED AT 1224 PM CDT FRI MAY 8 2015

UPDATED AVIATION SECTION FOR 18Z TAFS

UPDATE ISSUED AT 923 AM CDT FRI MAY 8 2015

ADJUSTED GRIDS/FORECAST TO BE CLOSER TO HRRR MODEL OUTPUT. HRRR
HAS BEEN VERY CONSISTENT THE LAST FEW RUNS ON PUSHING THE PRECIP
TO OUR WEST THROUGH MOST OF THE CWA TODAY. AM CONCERNED ABOUT MCV
SEEN IN THE RADAR LOOPS OVER NORTH CENTRAL ARKANSAS. SEEMS TO BE
LIFTING A BIT NORTHEAST AND MAY ENHANCE PRECIPITATION OVER
SOUTHEAST MISSOURI LATER THIS MORNING INTO THE AFTERNOON. WILL BE
KEEPING A CLOSE EYE ON IT.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 315 AM CDT FRI MAY 8 2015

THE MODELS ARE IN GOOD AGREEMENT ON THE OVERALL SYNOPTIC PATTERN
THROUGH THE UPCOMING WEEKEND. OUR REGION WILL BE ON THE EASTERN
PERIPHERY OF DEEP-LAYER SOUTHWEST FLOW IN ADVANCE OF A CLOSED LOW.
THE DEEP 500 MB CLOSED LOW WILL EJECT NORTHEAST FROM THE DESERT
SOUTHWEST INTO THE UPPER MISSOURI VALLEY BY SUNDAY EVENING. PLENTY
OF MOISTURE WILL BE IN PLACE...WITH PRECIP WATER VALUES REMAINING
IN THE 1.5 TO 1.8 INCH RANGE. A SERIES OF IMPULSES EMBEDDED IN THE
SOUTHWESTERLY FLOW WILL BRING CLOUDS AND SCATTERED SHOWERS AND
STORMS. THE SMALLEST PRECIP CHANCES WILL BE OVER PARTS OF WESTERN
KENTUCKY...WHICH WILL BE ON THE PERIPHERY OF THE MID-LEVEL SOUTHWEST
FLOW AND ASSOCIATED IMPULSES.

THE FIRST IN THE SERIES OF IMPULSES IS RESPONSIBLE FOR WIDESPREAD
SHOWERS AND STORMS OVER FAR WESTERN MISSOURI AND ARKANSAS EARLY
THIS MORNING. MOST OF THE MODELS ARE BRINGING THIS PRECIP EASTWARD
TOO RAPIDLY THIS MORNING. THE SLOWER 00Z ECMWF LOOKS
REASONABLE...TAKING THE LEADING EDGE OF SHOWERS INTO SE MISSOURI
AND SRN ILLINOIS LATER THIS MORNING...AND THEN INTO THE LOWER OHIO
VALLEY THIS AFTERNOON. THE MODELS ARE NOT SHOWING AS MUCH
INSTABILITY AS THEY DID IN PREVIOUS RUNS...BUT STILL MORE THAN
ENOUGH FOR THUNDER. THERE WILL BE A FAIRLY STRONG GRADIENT OF POPS
TODAY...RANGING FROM SLIGHT CHANCE IN THE KHOP AREA TO LIKELY IN
THE KMVN/KMDH/KPOF CORRIDOR. HIGH TEMPS WILL BE SIMILAR TO
THURSDAY...EXCEPT A LITTLE COOLER IN THE AREA OF LIKELY POPS.

THERE WILL BE A BIT OF A LULL IN THE PRECIP TONIGHT IN THE WAKE OF
THE FIRST IMPULSE.

ON SATURDAY...PRECIP CHANCES WILL AGAIN RAMP UP INTO THE LIKELY
CATEGORY IN PARTS OF OUR REGION AS A SECOND IMPULSE LIFTS
NORTHEAST. THE LOWEST CHANCES WILL REMAIN IN THE KHOP AREA...WHICH
WILL BE ON THE FRINGE OF THE ACTIVE FLOW PATTERN. INSTABILITY IS
ONCE AGAIN NOT AS STRONG AS THE MODELS PREVIOUSLY INDICATED...BUT
THUNDER IS STILL LIKELY. HIGH TEMPS WILL DEPEND ON THE DURATION OF
PRECIP AND CLOUD COVER...WHICH IS A CHALLENGE TO ESTIMATE. GIVEN
THE WARM START TO THE DAY AND WARM 850 MB TEMPS NEAR 14...IT WONT
TAKE MUCH SUN TO REACH THE LOWER AND MID 80S.

ANOTHER RELATIVE LULL IN THE PRECIP IS EXPECTED SATURDAY NIGHT IN
THE WAKE OF THE SECOND IMPULSE.

SUNDAY MAY BE THE WARMEST AND DRIEST PERIOD OF THE
WEEKEND...DEPENDING ON THE MOTION OF SUB-TROPICAL STORM ANA OFF
THE CAROLINA COAST. THE 500 MB RIDGE OVER THE TENNESSEE VALLEY IS
FORECAST TO SHARPEN SOMEWHAT IN RESPONSE TO ANA...AND IT MAY
RETROGRADE A BIT WESTWARD. EVEN IF THIS TAKES PLACE...SOME
DIURNALLY INDUCED CONVECTION WOULD OCCUR GIVEN THE STRONGER SOLAR
HEATING AND RESULTANT INSTABILITY. WILL KEEP POPS IN THE CHANCE
CATEGORY. HIGHS WILL BE SIMILAR TO THE PREVIOUS FEW DAYS.

THE THIRD AND STRONGEST SHORTWAVE IN THE SERIES WILL EJECT
NORTHEAST ACROSS THE PLAINS SUNDAY NIGHT. SHOWERS AND STORMS WILL
LIKELY SPREAD EASTWARD INTO THE MID MISSISSIPPI VALLEY LATE AT
NIGHT.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 315 AM CDT FRI MAY 8 2015

FAIRLY HIGH CONFIDENCE THROUGH TUESDAY...BUT THEN VERY LOW
CONFIDENCE FOR WEDNESDAY THROUGH FRIDAY.

THE 00Z MODELS DEVELOP A LARGE SWATH OF HEAVY RAINFALL FROM WESTERN
ARKANSAS THROUGH CENTRAL MISSOURI OVERNIGHT SUNDAY NIGHT. THEY
FIZZLE THIS CONVECTION OUT MONDAY MORNING AS IT MOVES INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS...AND THEY ARE LESS THAN ROBUST WITH
CONVECTIVE DEVELOPMENT OVER OUR REGION IN THE AFTERNOON. THEY DO
AGREE IN KEEPING THE AREA DRY MONDAY NIGHT INTO TUESDAY.

WILL CONTINUE WITH THE LIKELY POPS AREAWIDE ON MONDAY WITH AN
EMPHASIS IN THE WEST/NORTHWEST...AND WILL KEEP SLIGHT CHANCES OVER
MUCH OF THE AREA INTO MONDAY EVENING. GIVEN THE UNFAVORABLE TIMING
OF THE MAIN AREA OF CONVECTION INTO THE REGION...AM LESS CONCERNED
WITH SEVERE WEATHER POTENTIAL ON MONDAY.

REALLY LIKE THE 00Z GFS WHICH HAS BEEN MOST CONSISTENT HEADING
THROUGH THE SECOND HALF OF NEXT WEEK. IT HAS PERSISTENT TROUGHING
OFF THE WEST COAST AND OVER THE GREAT LAKES/NORTHEAST...WITH A RIDGE
OVER THE ROCKIES/PLAINS. THIS RESULTS IN DRY SURFACE HIGH PRESSURE
OVER OUR REGION THROUGH THE PERIOD. THE 00Z GFS ENSEMBLE MEAN
SUPPORTS THE 00Z GFS OPERATIONAL RUN.

THE 00Z ECMWF HAS LESS TROUGHING IN THE GREAT LAKES/NORTHEAST AND
REALLY FLATTENS THE RIDGE...PUTTING OUR AREA BACK INTO SOUTHWEST
FLOW ALOFT BY 12Z WEDNESDAY. OF COURSE WITH A DEPARTING SURFACE
HIGH...MOISTURE AND QPF FOLLOW QUICKLY AND PERSIST THROUGH THE END
OF THE WEEK.

WOULD PREFER TO HAVE A DRY FORECAST WEDNESDAY THROUGH FRIDAY...BUT
WILL HAVE TO KEEP POPS IN UNTIL THE ECMWF SHOWS SOME SIGN OF COMING
INTO LINE WITH THE GFS. TEMPERATURES WILL START OUT ABOVE NORMAL ON
MONDAY AND THEN QUICKLY DROP A FEW TICKS BELOW NORMAL FOR THE
REMAINDER OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1224 PM CDT FRI MAY 8 2015

ON-GOING CONVECTION OVER SOUTHEAST MISSOURI IS EXPECTED TO MOVE
EASTWARD AND AFFECT KPAH AND KEVV BUT SHOULD WEAKEN BY KOWB. MVFR
CONDITIONS IN STORMS. MAIN WAVE WILL PASS THROUGH THE AREA BY
EARLY EVENING WITH ISOLATED/SCATTERED CONVECTION OVERNIGHT.
TOWARDS DAYBREAK EXPECT IFR CONDITIONS AT SEVERAL SITES WITH
LINGERING LOW LEVEL MOISTURE IN THE AREA.PS

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...PS
SHORT TERM...MY
LONG TERM...DRS
AVIATION...PS
Hazardous weather outlook, May 8, 3:44 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CDT FRI MAY 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
344 AM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TODAY AND TONIGHT...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD
BRIEFLY REACH SEVERE LEVELS. THE BEST CHANCE OF ANY STRONG OR
SEVERE STORMS IS OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH MONDAY. A
FEW STORMS COULD REACH SEVERE LEVELS...MAINLY DURING THE AFTERNOON
AND EVENING HOURS EACH DAY. THE PRIMARY HAZARDS IN ANY SEVERE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN
ORGANIZED SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED. A COLD FRONT
WILL MOVE EAST ACROSS OUR REGION BY MONDAY NIGHT...BRINGING AN END
TO THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MY/DRS

In the hours before

Special weather statement, May 8, 1:36 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT FRI MAY 8 2015

ILZ075>078-080>094-INZ081-085-086-KYZ001>018-MOZ076-086-087-100-
107>112-114-082200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-POSEY-VANDERBURGH-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...POSEYVILLE...EVANSVILLE...
HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...
SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...
PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...
HENDERSON...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON...CHARLESTON...NEW MADRID
136 PM CDT FRI MAY 8 2015

...GUSTY WINDS THIS AFTERNOON OVER MOST AREAS...

THUNDERSTORMS ARE MOVING ACROSS THE AREA THIS AFTERNOON AND
SEVERAL OF THEM WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH. IN
ADDITION...GUSTY WINDS WILL SPREAD FROM SOUTHEAST MISSOURI INTO
WESTERN KENTUCKY AND SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS
AFTER THE FIRST LINE OF STORMS MOVE THROUGH.

SMALL LIMBS MAY COME DOWN WITH THE GUSTY WINDS. LAWN FURNITURE AND
GARBAGE CANS MAY ALSO BLOW AROUND IF NOT SECURED.

PS
Local storm report, May 8, 2:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     2 N MARION              37.76N 88.94W
05/08/2015                   WILLIAMSON         IL   UTILITY COMPANY

            SEVERAL TREES AND UTILITY CABLE TELEVISION LINES DOWN
            NEAR ROUTE 37.

&&

BP2

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.